Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 25, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Sep 25, 2021, 4:39 PM EDT for Monroe County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2021, 4:39 PM EDT (20:39 UTC)
Expired
Sep 25, 2021, 5:30 PM EDT
In force
51 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Monroe County, FL

The radar

The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WWUS82 KMFL 252039
SPSMFL

Special Weather Statement
National Weather Service Miami FL
439 PM EDT Sat Sep 25 2021
 
FLZ069>071-073-075-252130-
Coastal Collier County FL-Inland Broward County FL-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
439 PM EDT Sat Sep 25 2021

...Strong thunderstorms will impact portions of southeastern Collier,
northern Mainland Monroe and northern Miami-Dade Counties through 530
PM EDT...

At 439 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles northwest of Big Cypress National Preserve to
near Loop Road Ee Center. Movement was east at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Wilderness Waterway, Loop Road Ee Center, Big Cypress National
Preserve, Dade-Collier Training Airport, Fortymile Bend, Shark Valley
Obs Tower and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2619 8091 2555 8073 2548 8090 2560 8116
      2618 8134
TIME...MOT...LOC 2039Z 278DEG 12KT 2607 8114 2570 8102 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 2:49 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 25, 2:49 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Miami FL
249 PM EDT Sat Sep 25 2021

...Drier Conditions Expected Next Week Over South Florida...
...Increasing Threat of Rip Currents East Coast Beaches Next Week...

.SHORT TERM...

Today through Sunday:

A stalled front will remain across the Lake Okeechobee region today,
before gradually dissipating on Sunday. Surface high pressure
located across the Southeast states should build into the region
from the north allowing drier air to filter into South Florida by
late Sunday.

Today will be another active one weather-wise with moisture pooling
across the area, the front stalled nearby, and very light westerly
steering flow. Surface winds should remain light enough for both sea
breezes to develop and serve as additional low-level sources for
ascent in addition to the mentioned front. Given plentiful heating
and instability scattered to numerous thunderstorms should develop
area-wide this afternoon, with the greatest focus across the eastern
half of South Florida. The primary weather-related concern is
flooding of urban and/or poorly draining areas given both antecedent
conditions and an environment capable of efficient warm-rain
processes. This concern is highest across the east coast metro
areas, but could extend towards Lake Okeechobee as well
(particularly for cities and towns on the southern and eastern
shores). Can't rule out a few storms producing gusty winds as well,
with this potential being greatest from the Lake region towards Palm
Beach County.

For Sunday the focus for showers and storms should begin shifting
towards southeast portions of the area (perhaps focusing along
and/or south of Alligator Alley) as drier air continues filtering in
from the north.

Temperatures should remain seasonal with highs in the upper 80s to
lower 90s each day, and lows in the 70s. Despite the temperatures
not changing much there should be a bit of a "drier" feel across
northern portions of South Florida by Sunday afternoon/evening.

.LONG TERM...
The weather pattern will be in a blocky pattern more most of next
week over the United States with troughs of low pressure over the
eastern and western United States and a ridge of high pressure
over the central united States. This will keep the wind flow over
South Florida from north to northeast direction for the first
half of next week before swinging more to an northeast direction
for the second half of next week. This in turn will allow for
drier air to work into the region from north through middle of
this week before some lower moisture returns to the region for the
second half of the week. Therefore, most of South Florida will
remain dry for the first half of next week, except for the east
coast metro areas where there could be a few isolated showers
working into this area from the Atlantic waters. The showers will
then increase some in coverage late this week along with the
possibility of a few thunderstorms.

Highs over South Florida next week will be in the mid to upper 80s
over most areas, except around 90 over the western interior areas.
Lows will be in the mid to upper 60s over most areas. The only
exception to the lows will be over the east coast metro areas
where they will range from near 70 over the far western areas to
mid 70s along the coastal areas.

The long range models are showing Major Hurricane Sam turning
toward the Northern Atlantic waters and keeping the system away
from South Florida at this time. Please continue to monitor the
the latest information from the Hurricane Center on Hurricane Sam
through next week.

&&

.AVIATION(18Z TAFS)...

Showers and storms are developing across eastern portions of the
area. Most immediate concerns for on-station impacts is at
KPBI/KFXE, with potential increasing for the other eastern
terminals within the next 1-2 hours. At least brief ceiling/vis
reductions and gusty winds are expected with storms today with
widespread coverage by mid afternoon. TEMPOs currently cover this
potential through 22Z, but may need to be extended to 00z with
future updates. Light E-NE winds through mid afternoon, with more
variable directions possible by late afternoon/evening due to
thunderstorm outflows. Prevailing VFR with light winds tonight,
increasing from the NE at 10-13 kt by ~14-15z tomorrow.

&&

.MARINE...

Light to moderate northeast winds should evolve as high pressure
locates to our north. A weak long-period northeast swell should also
continue this weekend. The primary hazard for boaters should be
locally higher winds and seas in and near showers and
thunderstorms. The greatest shower/storm risk should be this
weekend, with chances decreasing by early next week.

&&

.BEACHES...

A weak northeasterly swell will lead to an elevated risk of rip
currents along the Palm Beaches through the weekend. This risk may
increase for the remaining east coast beaches by early next week
as onshore flow increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            75  88  74  88 /  40  50  10  20
West Kendall     74  89  73  89 /  40  50  20  20
Opa-Locka        75  88  74  88 /  40  40  10  20
Homestead        74  87  74  87 /  50  50  20  30
Fort Lauderdale  75  87  75  87 /  40  40  10  20
N Ft Lauderdale  76  87  75  87 /  30  40  10  20
Pembroke Pines   75  87  73  87 /  40  40  10  20
West Palm Beach  75  87  74  87 /  30  20  10  20
Boca Raton       75  87  74  87 /  30  30  10  20
Naples           74  90  72  89 /  30  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Sunday and Aviation/Marine...BNB
Sunday Night through Saturday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 25, 4:10 PM EDT, 29 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
410 PM EDT Sat Sep 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
261415-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
410 PM EDT Sat Sep 25 2021

...Localized Flooding Possible This Evening...
...Moderate Risk of Rip Currents Palm Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered to numerous showers and thunderstorms will
continue across portions of South Florida through the evening hours.
Heavy rainfall, lightning, and gusty winds are the primary hazards.

Flooding: Localized flooding of urban and poor drainage areas will
be possible due to heavy rainfall in the stronger thunderstorms.
Additionally, minor river flooding continues along Fisheating Creek
in Glades County.

Rip Currents: There is a moderate risk of rip currents along the Palm
Beaches.

Waterspouts: A few waterspouts are possible over the South Florida
waters.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered showers and thunderstorms are possible through Sunday,
primarily during the afternoon hours. Lightning, gusty winds, and
heavy rainfall are the primary hazards.

An elevated risk of rip currents for northern portions of the east
coast is possible into early next week due to a long period swell.

River flooding along Fisheating Creek will continue through the
early portion of the week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 25, 3:14 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Miami FL
314 PM EDT Sat Sep 25 2021

FLZ073-074-173-252000-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
314 PM EDT Sat Sep 25 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 400 PM EDT...

At 313 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Fountainbleau, or near South Miami, moving southwest at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, Key Biscayne,
South Miami, Black Point, The Redland, Virginia Key, Kendall, Doral,
Miami Lakes, Hialeah Gardens, Pinecrest, Miami Springs, Sweetwater,
West Miami, Medley and Westchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2591 8036 2579 8008 2543 8036 2564 8064
TIME...MOT...LOC 1913Z 034DEG 13KT 2576 8035

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Sep 25, 3:50 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
350 PM EDT Sat Sep 25 2021

FLZ069-070-252015-
Coastal Collier County FL-Inland Collier County FL-
350 PM EDT Sat Sep 25 2021

...A strong thunderstorm will impact portions of northwestern Collier
County through 415 PM EDT...

At 350 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Vineyards, or near Golden Gate Estates,
moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Belle Meade, Orangetree,
Naples Manor, Golden Gate, Lely Resort, West Toll Gate On Alligator
Alley, Vineyards, North Naples, East Naples, Corkscrew Swamp
Sanctuary, Lely, South Blocks Golde, Picayune Strand State Forest,
Intersection I-75 And Everglades Blvd, Quail Creek Estate, Fiddlers
Creek and Pelican Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2633 8186 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8162 2612 8133 2600 8169
TIME...MOT...LOC 1950Z 331DEG 13KT 2625 8171

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Sep 25, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
439 PM EDT Sat Sep 25 2021

FLZ069>071-073-075-252130-
Coastal Collier County FL-Inland Broward County FL-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
439 PM EDT Sat Sep 25 2021

...Strong thunderstorms will impact portions of southeastern Collier,
northern Mainland Monroe and northern Miami-Dade Counties through 530
PM EDT...

At 439 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles northwest of Big Cypress National Preserve to
near Loop Road Ee Center. Movement was east at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Wilderness Waterway, Loop Road Ee Center, Big Cypress National
Preserve, Dade-Collier Training Airport, Fortymile Bend, Shark Valley
Obs Tower and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2619 8091 2555 8073 2548 8090 2560 8116
      2618 8134
TIME...MOT...LOC 2039Z 278DEG 12KT 2607 8114 2570 8102

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 10:58 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Sep 25, 3:09 PM EDTAreal Flood AdvisoryMFLMiami-Dade47 min
Sep 25, 3:14 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
Sep 25, 3:50 PM EDTSpecial Weather StatementMFLCollier25 min
Sep 25, 4:19 PM EDTAreal Flood AdvisoryMFLCollier116 min
Sep 25, 5:27 PM EDTSpecial Weather StatementMFLMonroe48 min
Sep 25, 6:16 PM EDTSpecial Weather StatementMFLMiami-Dade44 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.